Kentucky, 2012

Flood and Hail in Kentucky, August 1, 2012

August 1, 2012 · NWS JKL · 11 events in 5 counties and zones

Scattered strong to severe thunderstorms produced wind damage, large hail, and locally heavy rainfall and flooding across portions of eastern Kentucky during the late afternoon and evening hours of August 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

Scattered strong to severe thunderstorms produced wind damage, large hail, and locally heavy rainfall and flooding across portions of eastern Kentucky during the late afternoon and evening hours of August 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 1, 12:51 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 1, 12:51 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
151 PM EDT WED AUG 1 2012

.UPDATE...
ISSUED AT 150 PM EDT WED AUG 1 2012

FRESHENED UP THE TEMPERATURE AND DEW POINT TRENDS TO BETTER MATCH THE
CURRENT OBSERVATIONAL TRENDS. OTHERWISE...NO UPDATE IS PLANNED.

UPDATE ISSUED AT 1057 AM EDT WED AUG 1 2012

MORNING CONVECTION DIMINISHED BETWEEN 9 AND 10 AM...AS SCHEDULED.
TEMPERATURES CAME IN COOLER THIS MORNING COMPARED TO TUESDAY
MORNING...AND THIS HAS HAMPERED THE DIURNAL RISE SO FAR. HAVE LOWERED
THE HIGHS A TOUCH TO ACCOUNT FOR THIS TREND...BUT GENERALLY MOST
LOCATIONS WILL STILL SEE AROUND 90. A WEAK STATIONARY FRONT REMAINS
DRAPED FROM JUST SOUTH OF A LINE FROM KEVV...TO KSDF...TO KILN.
ANOTHER SHORT WAVE TROUGH...CURRENTLY MOVING SOUTHEAST ACROSS INDIANA
WILL ALSO MOVE INTO EASTERN KENTUCKY THIS AFTERNOON. GIVEN THESE TWO
FEATURES...HAVE GONE AHEAD AND INCLUDED SLIGHT CHANCE POPS FOR ALL.
THE HRRR HAS BEEN GENERATING SOME CONVECTION ACROSS MOST OF THE
AREA...ALTHOUGH THE 06 AND 12Z NAM RUNS HAVE REMAINED DRY. THE
FORECAST SOUNDINGS HAVE TRENDED A BIT WEAKER WITH THE CAP THIS
AFTERNOON...AND THERE IS PLENTY OF DRY AIR ALOFT...WITH MUCH LOWER
WET-BULB ZERO HEIGHTS TODAY. WILL HAVE TO WATCH FOR A FEW PULSERS
THAT CAN TAKE ADVANTAGE OF THIS ENVIRONMENT.

UPDATE ISSUED AT 750 AM EDT WED AUG 1 2012

UPDATED THE GRIDS...MINORLY...TO BETTER REFLECT POPS EARLY THIS
MORNING. ALSO TWEAKED SKY...T AND TD GRIDS FOR CURRENT OBS AND
TRENDS. UPDATES HAVE BEEN SENT TO NDFD AND THE WEB.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 335 AM EDT WED AUG 1 2012

06Z SFC ANALYSIS SHOWS A WEAK AREA OF LOW PRESSURE LAYING ACROSS THE
NORTHWEST PORTION OF EASTERN KENTUCKY...RELATED TO A MINOR COLD FRONT
THAT IS PASSING THROUGH THE AREA EARLY THIS MORNING. THIS HAS JUST
RECENTLY HELPED TO TRIGGER A FEW CELLS OF CONVECTION IN THE WESTERN
PARTS OF THE CUMBERLAND VALLEY...DRIFTING SOUTHEAST INTO THE
SOUTHERN INTERSTATE 75 CORRIDOR. ON SATELLITE...THE CLOUDS HAVE
INCREASED DURING THE PAST COUPLE OF HOURS IN RESPONSE TO THE
BOUNDARY AND SOME ENERGY PASSING THROUGH AT MID LEVELS. THE CLOUDS
WILL HELP TO LIMIT ANY FURTHER DROP IN TEMPERATURES THROUGH THE REST
OF THE NIGHT. AS IT STANDS...A MINOR RIDGE TO VALLEY TEMPERATURE
SPLIT ON THE ORDER OF ABOUT 5 DEGREES EXISTS OUT THERE...MAINLY IN
THE NORTHEAST AS OF 3 AM EDT. LOW DEW POINT DEPRESSIONS ARE ALSO
FOUND IN THE VALLEYS AND ANY PLACE THAT MANAGE TO STAY MOSTLY CLEAR
CAN EXPECT PATCHY FOG IN THE VALLEYS TOWARD DAWN...POSSIBLY DENSE IN
LOCATIONS CLOSER TO THE VIRGINIA BORDER THAT SAW SOME DECENT RAINS ON
TUESDAY AFTERNOON.

THE MODELS ARE IN PRETTY GOOD AGREEMENT ALOFT WITH THE MAIN FEATURES
AFFECTING THE SHORT TERM FORECAST. THEY AGREE THAT STRONG RIDGING
WILL REMAIN PARKED OFF TO THE SOUTHWEST OF THE AREA...IN NORTHERN
TEXAS...AND THAT THE EASTERN THIRD OF THE NATION WILL BE IN BROAD
TROUGHING...DOWNSTREAM OF THE RIDGE. LOCALLY...EAST KENTUCKY WILL BE
UNDER THE INFLUENCE OF NORTHWEST FLOW WITH A COUPLE OF WEAK
SHORTWAVES PASSING OVERHEAD INTO THURSDAY. ONE OF THESE WAVES IS
PASSING THIS MORNING AND IS PARTIALLY RESPONSIBLE FOR THE CURRENT
CONVECTION IMPACTING OUR WESTERNMOST COUNTIES. THE NEXT WILL COME
THROUGH THIS EVENING AND SHOULD BRING AN UPTICK IN CONVECTIVE
POTENTIAL TO THE AREA...THOUGH ITS BEST INFLUENCE WILL LIKELY BE FELT
FURTHER TO THE EAST. TOWARD THE END OF THE PERIOD...THE PATTERN
BECOMES MORE ZONAL AS THE EASTERN TROUGH STARTS TO FLATTEN OUT AND
THE WESTERN RIDGE SHIFTS SOUTH. GIVEN THE MODEL SIMILARITIES HAVE
FOLLOWED A BLENDED SOLUTION WITH A STRONG LEAN TOWARD THE HIGHER
RESOLUTION NAM12 OUTSIDE OF THE NEXT 12 HOURS...WHEN THE HRRR IS
PREFERRED.

SENSIBLE WEATHER WILL FEATURE THE CURRENT CONVECTION WINDING DOWN
LATER THIS MORNING IN THE SOUTH WITH BUILDING INSTABILITY POSSIBLY
HELPING TO KICK OFF SOME MORE IN THE FAR EAST LATER IN THE
AFTERNOON...SIMILAR TO WHAT OCCURRED ON TUESDAY. THIS SHOULD BE THE
LAST THREAT OF CONVECTION THROUGH THE SHORT TERM...THOUGH...AS
LIMITED UPPER LEVEL SUPPORT AND WEAK SFC HIGH PRESSURE WILL LIKELY
SUPPRESS CONVECTION AFTER 00Z TONIGHT. AS SUCH...WE CAN EXPECT
ANOTHER WARM AND HUMID COUPLE OF DAYS WITH HEAT INDICES MAXING OUT
BETWEEN 95 AND 100 DEGREES EACH AFTERNOON. WILL MENTION THIS IN THE
FORTHCOMING HWO. AT NIGHT...PATCHY VALLEY FOG WILL BE THE NORM WITH A
SMALL RIDGE TO VALLEY TEMPERATURE SPLIT EACH NIGHT AS TEMPERATURES
AND DEWPOINTS KEEP A MUGGINESS IN THE AIR...AND PATCHY FOG IN THE
VALLEYS TOWARD DAWN.

FOLLOWED A BLEND OF PERSISTENCE...EXISTING GRIDS...AND THE LATEST
MET GUIDANCE FOR TEMPERATURES THROUGH THE SHORT TERM. AS FOR POPS...
ENDED UP JUST ON THE HIGH SIDE OF GUIDANCE TODAY AND IN LINE WITH IT
FOR TONIGHT AND THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 355 AM EDT WED AUG 1 2012

OVERALL...THE LONG TERM LOOKS TO BE UNSETTLED WITH QUITE A BIT OF
RAIN POTENTIAL OVER THE PERIOD. A BERMUDA HIGH IS EXPECTED TO BE
STRENGTHENING OVER THE ERN U.S. WHILE AN AREA OF LOW PRESSURE GAINS
MOMENTUM OVER CANADIAN PRAIRIES BENEATH A RELATIVELY ZONAL FLOW
ALOFT OVER THE OHIO VALLEY TO START THE PERIOD. RETURN FLOW IS
EXPECTED TO BE UNDER WAY BY FRIDAY...USHERING AMPLE MOISTURE BACK
INTO THE REGION WITH PWATS PROGGED TO BE AROUND 2 INCHES FROM LATE
FRIDAY THROUGH SUNDAY AFTERNOON.

GUIDANCE CONTINUES TO POINT TOWARDS A COUPLE OF SHORT WAVES SKIRTING
THE AREA AROUND THE FRIDAY/SATURDAY TIME FRAME. THE LATEST GFS ALONG
WITH THE GEM ARE STILL ADVERTISING A RATHER POTENT WAVE REACHING THE
TN VALLEY ON FRIDAY IN CONJUNCTION WITH MODEST ISENTROPIC LIFT AT
H85 OVER ERN KY DURING THE AFTERNOON. STILL NOT CONFIDENT ENOUGH TO
GO HIGHER THAN CHANCE AT THIS POINT BUT ANOTHER ROUND OF OFFERINGS
WITH THE SAME SOLUTIONS SHOULD WARRANT A BUMP UP TO LIKELY POPS FOR
AT LEAST PART OF THE CWA ON FRIDAY. SATURDAY IS LOOKING SIMILAR TO
FRIDAY...THOUGH WITH LESS IN THE WAY OF SHORT WAVE TRIGGERS...BUT
ATTAINABLE FCST CONVECTIVE TEMPS IN THE LOWER 80S ALONG WITH ANY
REMNANT BOUNDARIES FROM FRIDAY MAY BE ENOUGH TO GET THINGS GOING
BEFORE OUTFLOW PROCESSES TAKE OVER.

FOCUS THEN SHIFTS TO AN ALBERTA CLIPPER SYSTEM MOVING THROUGH THE
UPPER MIDWEST AND INTO THE GREAT LAKES ON SUNDAY. THE MODELS
CONTINUE TO COME INTO BETTER ALIGNMENT WITH THE TIMING OF THE SYSTEM
OVERALL. FORCING ASSOCIATED WITH THE COLD FRONT LOOKS TO BEGIN
APPROACHING THE AREA ON SUNDAY WITH SHOWERS AND THUNDERSTORMS
OVERSPREADING THE AREA DURING THE AFTERNOON AND EVENING BEFORE UPPER
LEVEL SUPPORT ARRIVES SUNDAY NIGHT INTO MONDAY. MODELS STILL SUGGEST
THE FRONT STALLING OVER THE AREA ON MONDAY AND DESPITE WHAT SHOULD
BE DIMINISHING MOISTURE BY THAT POINT...WILL KEEP CHANCE POPS FOR
MONDAY TO ACCOUNT FOR MODELS TENDENCIES TO BE A LITTLE FAST IN
MOVING THINGS OUT TOO QUICKLY THIS FAR OUT.

GIVEN THE INCREASING AGREEMENT AMONG THE MODELS...STAYED FAIRLY
CLOSE TO THE CONSENSUS NUMBERS FOR TEMPS THROUGHOUT THE PERIOD. THIS
RESULTED IN HIGHS ON FRIDAY AND SATURDAY RUNNING ABOVE NORMAL
BEFORE SLIDING BACK TOWARDS CLIMO FROM SUNDAY ONWARD. AFTER A MODEST
RIDGE/VALLEY SPLIT THURSDAY NIGHT...LOWS LOOK TO REMAIN WITHIN REACH
OF NORMAL THROUGHOUT THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 150 PM EDT WED AUG 1 2012

EXPECT SOME ISOLATED CONVECTION TO POP UP THROUGH THE REST OF THIS
AFTERNOON BEFORE DISSIPATING BY DUSK. ANY STORMS WILL BRING IFR
CONDITIONS OR WORSE...BUT GENERALLY LESS THAN 15 MINUTES OVER A GIVEN
LOCATION. GIVEN THE ISOLATED COVERAGE...WILL CONTINUE TO NOT MENTION
THESE AT THE TAF SITES.  FOG WILL LIKELY FORM IN THE VALLEYS
TONIGHT...AND HAVE INCLUDED TEMPORARY IFR CONDITIONS FOR LOZ AND
SME...OTHERWISE VFR CONDITIONS WILL PREVAIL THE MAJORITY OF THE TIME
THROUGH THE PERIOD. WEST WINDS BETWEEN 5 AND 10 KTS WILL BECOME
LIGHT AND VARIABLE BY DUSK.

STRAY CONVECTION CONTINUES TO SPARSELY AFFECT THE AREA EARLY THIS
MORNING. THIS SHOULD CLEAR UP BY 14Z. OTHERWISE...VFR CONDITIONS WILL
DOMINATE THROUGH THE PERIOD. EXPECT TO SEE SOME PATCHY DENSE VALLEY
FOG LATE TONIGHT AND INTO EARLY THURSDAY MORNING...BUT THE MAIN TAF
SITES SHOULD REMAIN CLEAR. OUTSIDE OF ANY STRAY THUNDERSTORMS
TODAY...THE WINDS WILL BE LIGHT AND VARIABLE THROUGH THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...GREIF
LONG TERM....MB
AVIATION...GEOGERIAN
Hazardous weather outlook, Aug 1, 10:03 AM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1103 AM EDT WED AUG 1 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1103 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW STORMS MAY
APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WIND BEING THE
BIGGEST THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDICES ON THURSDAY AND FRIDAY WILL TOP OUT BETWEEN 95 AND 100
DEGREES.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY THROUGH MONDAY.
THE STORMS ON FRIDAY...SATURDAY...AND SUNDAY COULD PRODUCE LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF/GEOGERIAN

In the hours before

Special weather statement, Aug 1, 2:27 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT WED AUG 1 2012

KYZ113-115-011945-
KNOTT-PERRY-
327 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
PM EDT WEDNESDAY AFTERNOON...

   SOUTHWESTERN KNOTT AND
   NORTH CENTRAL PERRY.

AT 327 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FISTY...OR 7
MILES NORTHEAST OF HAZARD...MOVING EAST AT 25 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

KAS
Local storm report, Aug 1, 2:41 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 ESE HINDMAN           37.32N 82.95W
08/01/2012  E0.88 INCH       KNOTT              KY   PUBLIC

&&

TBREWER
Special weather statement, Aug 1, 2:47 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
347 PM EDT WED AUG 1 2012

KYZ088-115-118-012015-
LETCHER-PERRY-HARLAN-
347 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415
PM EDT WEDNESDAY AFTERNOON...

   SOUTHWESTERN LETCHER...
   SOUTHEASTERN PERRY AND
   NORTHEASTERN HARLAN.

AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DIANE...OR 16
MILES NORTHEAST OF HARLAN...MOVING EAST AT 25 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

KAS

The radar

The Jackson,KY radar (KJKL), 50 km away, was scanning. The volume nearest the first event began at 19:50 UTC.

Open the radar archive at this moment

Event by event

4 hail, 4 thunderstorm wind, 2 heavy rain, 1 flood. Local standard time, as filed.

Hail, Knott

When
August 1, 2:50 PM EST
Where
Knott County, 0.69 mi S of Littcarr
Measured
1 in hail
Reported by
Post Office
Coordinates
37.240, -82.950

Thunderstorm Wind, Martin

When
August 1, 3:25 PM EST
Where
Martin County, 0.55 mi E of Tomahawk
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.870, -82.590

A tree was blown down on Route 40.

Thunderstorm Wind, Harlan

When
August 1, 3:35 PM EST
Where
Harlan County, 0.55 mi W of Rosspoint
Measured
55 kt (63 mph) estimated gust
Reported by
Post Office
Coordinates
36.880, -83.290

A tree fell on a car on Hwy 522. Numerous other trees were also blown down in the area.

Thunderstorm Wind, Martin

When
August 1, 4:00 PM EST
Where
Martin County, Moree
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.720, -82.500

Trees were blown down along Meathouse Creek.

Hail, Harlan

When
August 1, 4:25 PM EST
Where
Harlan County, Big Laurel
Measured
1.25 in hail
Reported by
Post Office
Coordinates
36.980, -83.220

Thunderstorm Wind, Harlan

When
August 1, 4:25 PM EST
Where
Harlan County, Big Laurel
Measured
55 kt (63 mph) estimated gust
Reported by
Post Office
Coordinates
36.980, -83.220

Several trees and large limbs were blown down around the Big Laurel community.

Hail, Letcher

When
August 1, 4:55 PM EST
Where
Letcher County, 0.69 mi S of Ulvah
Measured
1 in hail
Reported by
Post Office
Coordinates
37.120, -83.050

Heavy Rain, Perry

When
August 1, 5:00 PM EST to 7:00 PM EST
Where
Perry County, Hazard
Reported by
COOP Observer
Coordinates
37.250, -83.200

Two and ninety seven hundredths of an inch of rain fell in Hazard between 6 and 8 pm.

Heavy Rain, Perry

When
August 1, 5:00 PM EST to 7:00 PM EST
Where
Perry County, 1 mi SSE of Hazard
Reported by
COOP Observer
Coordinates
37.237, -83.193

Two and eighteen hundredths of an inch of rain fell near Hazard between 6 and 8 pm.

Hail, Perry

When
August 1, 5:06 PM EST to 5:36 PM EST
Where
Perry County, Hazard
Measured
1 in hail
Reported by
Public
Coordinates
37.250, -83.200

Hail lasted for about a half hour near Cardinal Chevrolet.

Flood, Perry

When
August 1, 5:25 PM EST to 5:45 PM EST
Where
Perry County, Glomawr to 0.56 mi SSW of Glomawr
Cause
Heavy Rain
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
37.230, -83.150

Several roads were briefly impassable in Hazard and in the Glomawr area due to standing water. This included the Hal Rogers Parkway at the Morton Boulevard intersection.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394375, 394380, 394382, 394383, 394376, 394387, 394377, 394390, 394392, 394379, 394389.